Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


unhappy
Feb 9, 2006

doctor, i am 35 hiv + for 2 years. 700 cd4, 11,000 vl. low testosterone so i use androgel. nortriptyline for chronic pain (doesn't work). vicodin for pain(not much) doc is real tight. i've been real depressed for 2 weeks which causes severe fatique and irrateability. i hate everyone and have very little patience. my doc started me on zoloft. its been 2 days and i am waiting the month they say it will take to start working. my concern and my boyfriend's (negative)concern is the sexual side effects. i already have some from the nortriptyline. i'm not very horny and only can get to about 3/4 errect now as it is, not too mention i cant make my own testosterone. i dont want to be on antidepressants at all but realize the virus is most likely causing this depression. i have an appointment with the staff pyschatrasit and my doctor's office but the first appointment is a month away. i am affraid of zoloft making me a zombie and zapping the rest of my lousy sex drive. what else can i take?

Response from Dr. Horwath

Zoloft is an excellent antidepressant. It does not usually cause problems with getting an erection, but it can contribute to a decrease in sexual interest. Some people who develop this side effect benefit from small doses of buproprion, which is another antidepressant. Buproprion can have an interaction with some protease inhibitors or with efavirenz (these drugs may increase levels of buproprion). For this reason, higher doses of buproprion should be avoided if you are taking one of these antiretrovirals. Unfortuanately, many of the antidepressants have some sexual side effects. It is best for you to consult with the psychiatrist about your specific situation.



Previous
worried with professional life
Next
too low

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement